Alert archive / Ohio / Tornado Warnings in 2007

Tornado Warning 10, NWS Wilmington, OH

April 26, 2007Hocking County, Ohio

NWS Wilmington, OH issued this tornado warning at Apr 26, 2007, 9:10 PM EDT for Hocking County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2007, 9:10 PM EDT (01:10 UTC)
Expired
Apr 26, 2007, 9:45 PM EDT
In force
35 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Hocking County, OH

The radar

The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:26 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 599 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
599 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KILN 270110
TORILN
OHC073-270145-
/O.NEW.KILN.TO.W.0010.070427T0110Z-070427T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
910 PM EDT THU APR 26 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  HOCKING COUNTY IN CENTRAL OHIO...

* UNTIL 945 PM EDT.

* AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR SOUTH BLOOMINGVILLE...MOVING NORTHEAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOCKING HILLS STATE PARK...
  LOGAN...
  CARBON HILL...

IN ADDITION...STARR...UNION FURNACE...HAYDENVILLE AND OREVILLE ARE
NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR SOUTHEASTERN INDIANA.

LAT...LON 3939 8274 3936 8258 3939 8229 3947 8225
      3955 8215 3960 8232

$$

HAWBLITZEL
2 follow-up statements
000 
WWUS51 KILN 270133
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
932 PM EDT THU APR 26 2007

OHC073-270145-
/O.CON.KILN.TO.W.0010.000000T0000Z-070427T0145Z/
HOCKING OH-
932 PM EDT THU APR 26 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR EASTERN
HOCKING COUNTY...

AT 928 PM EDT...STORM SPOTTERS REPORTED A TORNADO NEAR HAYDENVILLE. 
THE TORNADO PRODUCING STORM IS MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
CARBON HILL.

IN ADDITION...OREVILLE IS NEAR THE PATH OF THIS STORM.

A TORNADO IS ON THE GROUND IF YOU ARE NEAR THE PATH OF THIS
TORNADO...TAKE COVER NOW

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL
SHELTER. AVOID WINDOWS

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3951 8248 3938 8248 3939 8229 3947 8225
      3955 8215 3960 8232

$$

HAYDENVILLE
000 
WWUS51 KILN 270145
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
945 PM EDT THU APR 26 2007

OHC073-270155-
/O.EXP.KILN.TO.W.0010.000000T0000Z-070427T0145Z/
HOCKING OH-
945 PM EDT THU APR 26 2007

...THE TORNADO WARNING FOR EASTERN HOCKING COUNTY HAS EXPIRED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE 
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3951 8248 3938 8248 3939 8229 3947 8225
      3955 8215 3960 8232

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Apr 26, 7:45 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 26, 7:45 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
745 PM EDT THU APR 26 2007

.AVIATION /00Z-24Z/...
STRONG CONVECTION AHEAD OF COMPLEX LOW PRESSURE CONTINUES. EXPECT
CONVECTION TO DIMINISH BY 04Z WHEN DEEPER MOISTURE LIFTS NORTHEAST.
MODELS INDICATE PERSISTENT LOW LEVEL MOISTURE SO KEPT MVFR CEILINGS
THROUGH THE FORECAST. BACKED OFF ON SHOWERS LATE IN THE FORECAST
SINCE THERE WILL BE LITTLE FORCING. GUSTY WINDS WILL OCCUR IN THE
TIGHT GRADIENT BEHIND THE LOW AS IT MOVES THROUGH THE GREAT LAKES.
&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
ILN CURRENTLY GOING INTO SEVERE OPERATIONS SO WILL NEED TO KEEP
THIS BRIEF. TOR WATCH 191 ISSUED FOR THE ENTIRE CWA THROUGH 10 PM.
LINE OF CONVECTION HAS DEVELOPED ACROSS FAR WRN CWA AND IS
BEGINNING TO REACH SEVERE LEVELS. 18Z ILN SOUNDING INDICATES CAPE
SLIGHTLY HIGHER THAN MODELS HAD INDICATED...LIKELY DUE TO BREAKS
IN THE CLOUDS ACROSS MUCH OF THE REGION. MODIFIED SOUNDINGS
INDICATE CAPE SHOULD INCREASE TO AOA 1000 J/KG THROUGH THE
AFTERNOON SO EXPECT STORMS TO INCREASE IN COVERAGE AND INTENSITY.
LOW LEVEL AND DEEP LAYER SHEAR ARE FAVORABLE FOR ORGANIZED
STORMS...INCLUDING SUPERCELLS AND ISOLATED TORNADOES. IN
ADDITION...18Z ILN SOUNDING INDICATES MORE MIDLEVEL DRY AIR THAN
MODELS HAD FORECAST...SO WILL NEED TO KEEP A WATCH FOR DAMAGING
WIND THREAT. COLD FRONT TIMED INTO WRN CWA BETWEEN 00Z AND 03Z AND
OUT OF EASTERN CWA BY 06Z...WITH TSRA THREAT DIMINISHING AFTER
FRONTAL PASSAGE. LOW LEVELS ARE VERY MOIST TOMORROW AND EXPECT OVC
SKIES AND SCATTERED SHOWERS...CLEARING OUT BY SATURDAY.

HAWBLITZEL

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
MID LEVEL RIDGING FORECAST TO DEVELOP ACROSS THE REGION THROUGH
EARLY NEXT WEEK. THIS WILL LEAD TO DRY CONDITIONS AND ABOVE NORMAL
TEMPERATURES THROUGH TUESDAY. A WEAK COLD FRONT WILL PUSH DOWN FROM
THE NORTH TUESDAY NIGHT AND WEDNESDAY. THIS MAY BE ENOUGH TO KICK
OFF A FEW SHOWERS AND THUNDERSTORMS...BUT DIURNAL TIMING IS NOT VERY
FAVORABLE SO WILL JUST KEEP A LOW CHANCE POP IN THE FORECAST. WILL
THEN TRY TO DRY THINGS OUT FOR THURSDAY AS SURFACE HIGH BUILDS DOWN
INTO THE AREA.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 26, 2:39 PM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
239 PM EDT THU APR 26 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-271845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
239 PM EDT THU APR 26 2007

...TORNADO WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 TORNADO WATCH

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
TONIGHT.

In the hours before

Local storm report, Apr 26, 5:36 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
536 PM EDT THU APR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     CONNERSVILLE            39.66N 85.14W
04/26/2007  E60 MPH          FAYETTE            IN   LAW ENFORCEMENT

0430 PM     HAIL             FORT LORAMIE            40.35N 84.37W
04/26/2007  E0.75 INCH       SHELBY             OH   TRAINED SPOTTER

0440 PM     TSTM WND DMG     3 W SIDNEY              40.29N 84.22W
04/26/2007                   SHELBY             OH   AMATEUR RADIO

            LARGE TREE LIMB DOWNED ACROSS RAILROAD TRACKS NEAR
            INTERSECTION OF STATE ROUTE 47 AND HARDIN-WAPOK ROAD.

0500 PM     TSTM WND DMG     2 W JACKSON CENTER      40.44N 84.08W
04/26/2007                   SHELBY             OH   LAW ENFORCEMENT

            FIVE POWER POLES DOWNED IN A ROADWAY.

&&

RYAN
Local storm report, Apr 26, 8:29 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
829 PM EDT THU APR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             ALEXANDRIA              38.96N 84.38W
04/26/2007  E0.75 INCH       CAMPBELL           KY   TRAINED SPOTTER

0751 PM     HAIL             HIGHLAND                39.34N 83.60W
04/26/2007  E1.00 INCH       HIGHLAND           OH   TRAINED SPOTTER

0758 PM     HAIL             3 S MILFORD             39.13N 84.28W
04/26/2007  E0.88 INCH       CLERMONT           OH   PUBLIC

0802 PM     HAIL             4 W PIKETON             39.07N 83.07W
04/26/2007  E0.25 INCH       PIKE               OH   TRAINED SPOTTER

            COVERING GROUND

0802 PM     FLOOD            4 W PIKETON             39.07N 83.07W
04/26/2007                   PIKE               OH   TRAINED SPOTTER

            HIGH WATER IN DITCHES. WATER FLOWING 1 INCH DEEP OVER
            ROAD.

&&

BC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:16 PM EDTTornado WarningILNPike, Ross29 min
Apr 26, 8:27 PM EDTSevere Thunderstorm WarningILNChampaign33 min
Apr 26, 8:53 PM EDTTornado WarningILNPike22 min

Nearby

Tornado Warnings in Ohio, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.